Birth Control Patch, Estrogen Dominance & Progesterone

by Christina
(Kentucky )

I am a 28 year old female who has been on the birth control patch (ortho Evra/Zulane) for 10 years. It did not occur to me or my Doctor until very recently that so many of my symptoms are due to estrogen dominance. The reason being I also have been struggling with Lyme disease & have been quite ill. These symptoms overlapped for years until I began to heal from the infections and was still left with a TON of symptoms which could not be attributed to anything else. We are now certain that I suffer from estrogen dominance. Due to some other health issues I have, I can't just cold turkey stop the birth control. I tried in the past and was very very ill. For now the plan is to supplement Progesterone to prayerfully balance things out, and then find a way to transition off in this year. Since the patch has such high levels of estrogen and my liver is very sluggish due to Lyme disease, I have been overloaded with estrogen for a long time.

Question:

I have a very sensitive body. I typically take children's doses of everything, because I have a small body weight and high sensitivity. In fact I always start at much lower doses and work my way up, as a rule (and many bad experiences going full speed ahead!) Because of this my Doctor wanted to start low with the Progesterone at 25mg a day and work my way up... this is when I found this site which recommended the opposite. Taking not enough Progesterone can make symptoms worse? Is this the same for those of us on birth control too? How do you deal with sensitive individuals like myself? I worry about using the wrong amount.

Secondly, she directed me to use it on days 14-25 of my cycle (which is 28 days with the patch). Is this how to do it? I've read here that most women need it constantly, not just during part of the cycle. Again, is this different because of the birth control? I feel quite confused, and would love some help and guidance. Not too many women are on BC here on the posts so I'm a bit of a fish out of water!

My biggest symptoms are: cysts in breasts, migraines, hot flashes, hair loss, nausea (sometimes severe), cramping while the patch is on, digestion difficulties, exhaustion and fatigue, issues sleeping, motion sickness & other neurological symptoms, gallbladder sludge/stones, and MANY other things I'm sure I forgot! A lot of these began after I was on the patch for a year or two and it never dawned on me at the time.

Thank you in advance!

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...